Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 11, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Feb 12, 2005, 8:00 AM MST for Gila County, Arizona. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2005, 8:00 AM MST (15:00 UTC)
- Expired
- Feb 12, 2005, 2:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 58 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 3.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 121453
FFWFGZ
AZC007-122100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
800 AM MST SAT FEB 12 2005
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN GILA COUNTY IN EAST CENTRAL ARIZONA
THIS INCLUDES THE CITY OF PAYSON
* UNTIL 200 PM MST
* OTHER LOCATIONS IN THE WARNING AREA INCLUDE BUT ARE NOT LIMITED TO
COMMUNITIES ALONG THE TONTO RIVER BASIN.
AT 730 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE RAIN CONTINUING TO FALL ACROSS PORTIONS OF GILA COUNTY.
CURRENT RADAR TRENDS INDICATE THE WIDESPREAD MODERATE TO HEAVY RAINS
WILL DIMINISH TO A MORE SHOWERY PRECIPITATION WITH LIGHTER RAINFALL
RATES IN ABOUT TWO HOURS. STREAMS AND RIVERS IN NORTHWESTERN GILA
COUNTY WILL CONTINUE TO SEE SIGNIFICANT RISES OVER THE NEXT SEVERAL
HOURS.
OF NOTE...LOCAL LAW ENFORCEMENT OFFICIALS IN PAYSON HAVE REPORTED
FLOODING ALONG THE TONTO RIVER BASIN AND THE EVACUATION OF SEVERAL
TRAILER PARKS HAVE TAKEN PLACE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FLAGSTAFF.
LAT...LON 3382 11034 3386 11056 3365 11078 3365 11093
3376 11098 3401 11148 3415 11148 3416 11170
3439 11165 3451 11149 3449 11150 3439 11140
3439 11137 3445 11141 3426 11084 3431 11077
3407 11075 3400 11064 3400 11000 3361 11000
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Feb 12, 3:15 AM MST, 4 hours 45 minutes earlier.
Area forecast discussion, Feb 12, 3:15 AM MST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF 315 AM MST SAT FEB 12 2005 .SYNOPSIS...A WARM AND MOIST PACIFIC STORM SYSTEM WILL MOVE ACROSS NORTHERN ARIZONA TODAY. LOOK FOR WIDESPREAD RAIN AND HIGH ELEVATION SNOW WITH LOCALLY HEAVY RAINFALL OVER YAVAPAI...EASTERN MOGOLLON RIM ...AND NORTHERN GILA COUNTIES THIS MORNING. THE PRECIPITATION WILL TAPER OFF LATE THIS AFTERNOON AS THE STORM SYSTEM MOVES EAST OF THE STATE. HIGH PRESSURE WILL BRING DRIER AND WARMER WEATHER TO THE NORTHLAND FOR SUNDAY AND EARLY NEXT WEEK. ANOTHER LOW PRESSURE SYSTEM BY MID WEEK WILL BRING A THREAT OF PRECIPITATION BACK TO THE REGION. && .DISCUSSION...UPPER LOW CURRENTLY OVER SOUTHERN NEVADA...FORECASTED TO MOVE ACROSS NORTHERN ARIZONA TODAY. THE HEAVIEST PRECIPITATION WILL BEGIN TO MOVE OFF TO THE EAST OF FLAGSTAFF BY SUNRISE AND THEN INTO NEW MEXICO BY AFTERNOON. THE VERDE RIVER...OAK CREEK...AND AGUA FRIA WILL REMAIN ABOVE FLOOD STAGE THROUGH THE DAY TODAY BEFORE RECEDING SOMETIME ON SUNDAY. FOR SPECIFIC INFORMATION ON STAGES FOR THESE RIVERS SEE PRODUCT PHXFLWFGZ OR PHXFLSFGZ. HIGH PRESSURE RIDGE WILL BUILD INTO THE AREA OVERNIGHT BRINGING THE PRECIPITATION TO A RAPID END BY SUNDAY MORNING. HIGH PRESSURE RIDGE WITH DRY CONDITIONS WILL LINGER ON THROUGH TUESDAY OF NEXT WEEK. ANOTHER WEST COAST STORM SYSTEM WILL BEGIN TO EFFECT NORTHERN ARIZONA WITH SOME RAIN AND SNOW SHOWERS BY NEXT WEDNESDAY. THE MAIN STORM SYSTEM WILL BEGIN TO PUSH THROUGH THE AREA WITH THE BEST CHANCE FOR PRECIP FRIDAY INTO EARLY SATURDAY OF NEXT WEEK. && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH THIS EVENING ZONES 004>008-12-13-015>018-037-038. FLASH FLOOD WARNING UNTIL 8 AM MST FOR ZONES 008-018-037. RIVER FLOOD WARNING THROUGH SUNDAY MORNING FOR...AZ ZONES 038-037 OAK CREEK FROM SEDONA THROUGH CORNVILLE VERDE RIVER FROM CLARKDALE THROUGH BRIDGEPORT. && TC
Hazardous weather outlook, Feb 12, 7:00 AM MST, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 AM MST SAT FEB 12 2005 AZZ004>018-037>040-131400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 700 AM MST SAT FEB 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A PACIFIC STORM SYSTEM WILL CONTINUE TO AFFECT ARIZONA TODAY. THE MODERATE TO HEAVY PRECIPITATION HAS SHIFTED EASTWARD INTO EASTERN YAVAPAI COUNTY FROM PRESCOTT EAST...GILA COUNTY...AND SOUTHERN NAVAJO AND APACHE COUNTIES. THE HEAVIEST PRECIPITATION WILL LAST THROUGH THE MORNING HOURS BEFORE DECREASE THIS AFTERNOON. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...PRODUCT ID PHXFFAFGZ. ALSO A FLASH FLOOD WARNING IS IN EFFECT UNTIL 800 AM MST FOR YAVAPAI AND NORTHERN GILA COUNTIES...PRODUCT ID PHXFFWFGZ. A RIVER FLOOD WARNING IS ALSO IN EFFECT FOR PORTIONS OF THE VERDE RIVER AND OAK CREEK THROUGH TODAY...PRODUCT ID PHXFLWFGZ. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 8:00 PM MST | Flash Flood Warning | FGZ | Gila, Yavapai | 6 hr |
| Feb 12, 2:00 AM MST | Flash Flood Warning | FGZ | Gila, Yavapai | 6 hr |
| Feb 12, 10:40 AM MST | Flash Flood Warning | FGZ | Coconino, Gila, Navajo | 5 hr |
| Feb 12, 11:40 AM MST | Flash Flood Warning | FGZ | Apache, Navajo | 6 hr |
| Feb 12, 4:00 PM MST | Flash Flood Warning | FGZ | Coconino, Gila, Navajo | 4 hr |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.